Oklahoma, 2018High Wind in Oklahoma, May 11, 2018
May 11, 2018 · NWS OUN · 1 event in 1 county or zone
Dissipating supercell originating from a pyrocumulus wildfire across the Texas Panhandle produced heat burst severe wind gusts as it dissipated across western Oklahoma.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dissipating supercell originating from a pyrocumulus wildfire across the Texas Panhandle produced heat burst severe wind gusts as it dissipated across western Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 11, 5:43 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, May 11, 5:43 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
643 PM CDT Fri May 11 2018
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
VFR will apply through the forecast period. Wind speeds will
decrease slightly after sunset. Mid to high clouds will increase
over central OK, thanks to smoke and a thunderstorm in the TX
panhandle. Some lower cigs around 035-050 are expected after 14Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 87 69 89 / 0 0 0 0
Hobart OK 68 93 70 92 / 10 0 0 20
Wichita Falls TX 68 91 70 91 / 0 0 0 0
Gage OK 69 96 68 94 / 10 10 10 30
Ponca City OK 70 90 69 92 / 10 0 0 10
Durant OK 69 85 68 88 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ004>020-022>031-
035-038.
TX...None.
&&
99/99/03Hazardous weather outlook, May 11, 6:50 PM CST, 1 hour 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
750 PM CDT Fri May 11 2018
OKZ004>048-050>052-TXZ083>090-130100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
750 PM CDT Fri May 11 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
There is a Marginal Risk for severe thunderstorms, mainly along
and west of a Woodward to Hollis line. The most likely time
for storms will be between 5 and 9 pm. If storms form, hail to
the size of golf balls and damaging winds to 70 mph would be
possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
A few strong to severe thunderstorms with large hail and damaging
winds are possible Saturday through Monday across parts of
western Oklahoma.
Thunderstorm chances are expected to increase across all of
Oklahoma and north Texas Tuesday through Thursday. Some storms
Tuesday through Thursday may be strong to severe with large hail
and damaging winds. Locally heavy rainfall may cause flooding in a
few areas Tuesday through Thursday due to slow moving storms.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 11, 6:24 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
724 PM CDT FRI MAY 11 2018
OKZ014-021-120045-
Roger Mills OK-Beckham OK-
724 PM CDT FRI MAY 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills and
northwestern Beckham Counties Until 745 PM CDT...
AT 719 PM CDT, severe thunderstorms were located in Wheeler County
Texas along a line extending from near Allison to north of Shamrock,
moving northeast at 35 MPH.
These thunderstorms will move into western Roger Mills and
northwestern Beckham Counties before 800 pm. Severe weather will be
possible with these storms if they maintain their current intensity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3574 10000 3587 9973 3585 9967 3528 9988
3522 10000
TIME...MOT...LOC 0019Z 230DEG 32KT 3552 10012 3529 10024
..speg.Special weather statement, May 11, 8:06 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
906 PM CDT FRI MAY 11 2018
OKZ014>016-021-022-120300-
Washita OK-Roger Mills OK-Dewey OK-Beckham OK-Custer OK-
906 PM CDT FRI MAY 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Washita...eastern Roger
Mills...southern Dewey...northern Beckham and Custer Counties Until
1000 PM CDT...
AT 903 PM CDT, dissipating thunderstorms over west central Oklahoma
can produce localized strong winds to around 50 mph this evening.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3595 9945 3604 9864 3539 9863 3529 9998
TIME...MOT...LOC 0203Z 228DEG 21KT 3561 9927
..speg.
Local storm report, May 11, 8:16 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT FRI MAY 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
05/11/2018 M57 MPH DEWEY OK MESONET
HEAT BURST FROM DECAYING STORM.
&&
JPHigh Wind, Dewey
- When
- May 11, 8:20 PM CST
- Where
- Dewey forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Associated with a heat burst. Measured by Putnam Mesonet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Washington, May 11 to 31, 2018$8.0 million · 1 event
- Flood in Alaska, May 11 to 14, 2018$2.8 million · 1 event
- Strong Wind in Arizona, May 11, 2018$20,000 · 1 event
- Hail and Heavy Rain in Iowa, May 11 to 13, 20181 in hail · 13 events
- Lightning Strike in South Carolina, May 11, 20181 injured · 1 event
- Hail in Wyoming, May 11, 20181.75 in hail · 7 events
- High Wind and Strong Wind in California, May 11, 2018$2,000 · 73 kt wind · 5 events
- High Wind in Arizona, May 11, 201853 kt wind · 3 events
- Flooding in Iowa, May 11 to 18, 20183 events
- Tornadoes in Nevada, May 11, 2018EF0 · 2 events
- High Wind in New Mexico, May 11, 201854 kt wind · 2 events
- Winter Storm in Wyoming, May 11 to 12, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763243.